Format

Send to

Choose Destination
Ginekol Pol. 2016;87(4):293-9. doi: 10.17772/gp/61750.

Chemotherapy-induced peripheral neuropathy - epidemiology and pathogenesis.

Author information

1
dmizy@yahoo.com.

Abstract

Chemotherapy-induced peripheral neuropathy (CIPN) is one of the most important neurologic complications experienced by patients receiving chemotherapy. The neuropathy often interferes with daily activities and exercise leading to severe impairment of the patient's quality of life (QoL). The evolution of most CIPNs is characterized by a gradual onset of signs/symptoms, beginning in the lower limbs and advancing proximally into a bilateral stocking and glove distribution. Patients often complain of numbness, tingling and pain in the affected areas. The symptoms become aggravated with repeated cycles of chemotherapy. When the offending agent is withheld, the symptoms generally abate, but relief is not guaranteed. The consequences of delay or discontinuation of treatment may affect overall patient survival.

KEYWORDS:

cancer; chemotherapy; epidemiology; pathogenesis; peripheral neuropathy

PMID:
27321102
DOI:
10.17772/gp/61750
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Via Medica Medical Publishers
Loading ...
Support Center